Are seizures and heart problems usual with fibromyalgia?

Discussion in 'Fibromyalgia Main Forum' started by SkyShadow, Aug 9, 2003.

  1. SkyShadow

    SkyShadow New Member

    My partner has just been diagnosed with severe Fibromyalgia along with chronic fatigue syndrome, a sleeping disorder and Temporomandibular Joint Dysfunction Syndrome. As he's still in hospital having undergone weeks of tests I'm trying to find as much info as possible for him and myself.
    Has anyone else experienced seizures with this please? The nature of his seizures vary sometimes passing out following a rapid rise in his body temperature (regardless of external temperature)and a rise in blood pressure.He has usually had a tremendous and unbearable build up of pain in his head which can go on for many hours sometimes so bad he vomits with it. Often his facial muscles freeze and his speech becomes incomprehensible.His heart often races at such times. Since being in hospital he has had convulsions with the seizures but they are not deemed to be epilepsy. His muscles can be frozen after an attack for as long as a couple of hours.
    His heart is often irregular varying from racing to sluggish and sometimes stops then restarts.
    Since a MRI brain scan has come back clear I wondered if anyone else has had seizures, arrythmia and loss of consciousness with Fibromyalgia.

    [This Message was Edited on 08/09/2003]
    [This Message was Edited on 08/10/2003]
  2. mycatprint

    mycatprint New Member

    before dx of FMS I has mysterious siezures much like petit mall siezures. One doc told me it was because of a problem with my neurotransmitters but could not explain further. the other docs just thought I was either faking or that it was a depression problem. I no longer drive myself as hard, and I no longer seem to experience that particular symptom, unless, for some reason, I push myself way beyond my endurance levels.

    I would get very fuzzy headed, then I would collapse, then I would have a period of time where I was awake but couldn't make any sense of my surroundings or the words other people were saying, and could not form words or sentences of my own. Then as my cognative abilities would slowly return my body would begin spasmotic jerking movements, sometimes like tremors and sometimes like large tics. After a while all of that would go away, too and I would be left with a heavy exhaustion, but otherwise functional. At those times, if someone would give me glucose, then the whole process was shortened and sometimes even circumvented.

    sounds weird, huh? Well, I hope this helps you. you and your friend are in my prayers.

    hugs from Cat
  3. Hippen

    Hippen New Member

    Some people experience Febrile seizures....caused by high temperatures....I think you mentioned his internal temps rising? These are usually harmless though very frightening to those that are exposed to them. Just wondering what is causing his body temps to rise. Is he being given any type of meds that could be causing the temp rise? I have never had seizures like you mentioned but I have had what I call sleep seizures where I can't seem to stay awake...no matter how hard I try.....I could sleep for 16 hours at a time and could not keep my eyes open...would just fall right back asleep. Has his potassium and other electrolyte levels been tested? Potassium Chloride regulates muscle function in the body including the heart and brain. Just curious if they have checked his potassium levels????????? A low or high level of potassium can be FATAL with in a short period of time. Please keep us up to date on his progress. You are a kind friend to care so much about him....Bless You!!!! Hippen
  4. SkyShadow

    SkyShadow New Member

    Thanks to layinglow, mycatprint and Hippen.layinglow you certainly seem to have a lot of similar problems to my partner- it was a MRI scan he had rather than PET scan - so from what you say it wouldn't have shown up the problems/anomalies. He is being discharged from hospital with the seizures assumed to be connected to the syndrome but nothing proposed to help with them.However he has extreme sensitivity to most medications including homeopathic and herbal ones so we need to find other ways of helping such as through foods.Having seen the adverse effects of the anti convulsants he is unlikely to be able to tolerate them any more than he could painkillers. At present its a case of just riding out the seizures and hoping that they will diminish.
    [This Message was Edited on 08/10/2003]
    [This Message was Edited on 08/10/2003]
    [This Message was Edited on 08/10/2003]